MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION FRAGMENTATION PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION FRAGMENTATION PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065750958
Medical Device Problem Codes Failure to Cut (2587); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that frag was not able to break up the cataract efficiently during surgery.The patient experienced the event nucleus dropping posteriorly.The current outcome of the patient was unknown.This is first of four reports for this issue and represents the ophthalmic probe.
 
Additional Manufacturer Narrative
The event platform and code were updated.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
One opened phaco tip without a wrench, in a bag was received.Sample was visually inspected and found to be conforming.A functional test was performed on the threads and was found to be conforming to specifications.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The phaco tip was found to be visually and functionally conforming therefore; a phaco tip not able to break up the cataract efficiently, nucleus dropping posteriorly as described in the complaint was not confirmed and a root cause cannot be determined for the complaint as described by the customer.No action was taken as the phaco tip was functionally conforming.All phaco tips are 100% visually inspected by trained operators using 30x magnification during the manufacturing process.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION FRAGMENTATION PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17841663
Report Number1644019-2023-01315
Device Sequence Number20626321
Product Code LRO
UDI-Device Identifier00380657509584
UDI-Public00380657509584
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number8065750958
Device Lot Number14RCJE
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/03/2023
Supplement Date Received by Manufacturer09/26/2023
12/10/2023
Initial Report FDA Received Date09/29/2023
Supplement Report FDA Received Date10/19/2023
01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION SURGICAL PROCEDURE PACK; CONSTELLATION VISION SYS, ACC, FRAGMENTATION HP; CONSTELLATION VISION SYSTEM
Outcome Attributed to Adverse Event Other;
Patient SexUnknown